Alert archive / California / Wind Advisories in 2008

Wind Advisory 74, NWS San Diego, CA

June 2, 2008Riverside County, San Bernardino County, San Diego County, California

NWS San Diego, CA issued this wind advisory at Jun 2, 2008, 9:10 PM PDT for Riverside County, San Bernardino County, San Diego County, California. It took effect at Jun 3, 2008, 2:00 PM PDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 2, 2008, 9:10 PM PDT (04:10 UTC)
In effect from
Jun 3, 2008, 2:00 PM PDT
Expired
Jun 4, 2008, 2:00 PM PDT
In force
24 hr
Issued by
NWS San Diego, CA

Counties Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 122 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 4.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2008-06-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2008-06-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1869 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSGX 030410
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
910 PM PDT MON JUN 2 2008

...STRONG NORTHWEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH
WEDNESDAY...

.STRONG NORTHWEST WINDS WILL AFFECT THE MOUNTAINS AND DESERTS OF SOUTHERN
CALIFORNIA TUESDAY AND WEDNESDAY. THE WINDS WILL START TO INCREASE TUESDAY
AFTERNOON...CONTINUE TO BUILD OVERNIGHT...AND REACH THEIR PEAK
WEDNESDAY AFTERNOON AND NIGHT. SUSTAINED WINDS FROM 20 TO 30 MPH
ARE LIKELY WITH GUSTS IN EXCESS OF 50 MPH AT TIMES...ESPECIALLY
WEDNESDAY AFTERNOON. MOTORISTS TRAVELING THROUGH THE MOUNTAIN
PASSES AND INTO THE DESERTS MAY ENCOUNTER REDUCED VISIBILITIES IN
BLOWING DUST AND SAND.

CAZ055-056-058-060>062-031500-
/O.NEW.KSGX.WI.Y.0074.080603T2100Z-080605T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
910 PM PDT MON JUN 2 2008

...WIND ADVISORY IN EFFECT FROM 2 PM TUESDAY TO 3 AM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM TUESDAY TO 3 AM PDT
THURSDAY. 

STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS
TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. THE STRONGEST WINDS ARE
EXPECTED WEDNESDAY AFTERNOON AND EVENING WHEN NORTHWEST WINDS FROM
20 TO 30 MPH WILL GUST IN EXCESS OF 50 MPH AT TIMES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO LESS THAN A QUARTER MILE. 

$$

MOEDE
6 follow-up statements
000 
WWUS76 KSGX 031453
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
753 AM PDT TUE JUN 3 2008

...STRONG NORTHWEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH
WEDNESDAY...

.STRONG NORTHWEST WINDS WILL AFFECT THE MOUNTAINS AND DESERTS OF
SOUTHERN CALIFORNIA TODAY AND WEDNESDAY. THE WINDS WILL START TO
INCREASE THIS AFTERNOON...CONTINUE TO BUILD OVERNIGHT...AND REACH
THEIR PEAK WEDNESDAY AFTERNOON AND NIGHT. SUSTAINED WINDS FROM 20
TO 30 MPH ARE LIKELY WITH GUSTS IN EXCESS OF 50 MPH AT
TIMES...ESPECIALLY WEDNESDAY AFTERNOON. MOTORISTS TRAVELING
THROUGH THE MOUNTAIN PASSES AND INTO THE DESERTS MAY ENCOUNTER
REDUCED VISIBILITIES IN BLOWING DUST AND SAND.

CAZ055-056-058-060>062-032100-
/O.CON.KSGX.WI.Y.0074.080603T2100Z-080605T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
753 AM PDT TUE JUN 3 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
3 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO
3 AM PDT THURSDAY. 

STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS
TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. THE STRONGEST WINDS
ARE EXPECTED WEDNESDAY AFTERNOON AND EVENING WHEN NORTHWEST WINDS
FROM 20 TO 30 MPH WILL GUST IN EXCESS OF 50 MPH AT TIMES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO LESS THAN A QUARTER MILE.

$$

MM
000 
WWUS76 KSGX 032041
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
141 PM PDT TUE JUN 3 2008

...STRONG NORTHWEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH
WEDNESDAY NIGHT...

.STRONG NORTHWEST WINDS WILL IMPACT THE MOUNTAINS AND DESERTS OF
SOUTHERN CALIFORNIA THROUGH WEDNESDAY NIGHT. THE WINDS WILL
STRENGTHEN THIS AFTERNOON...INCREASE OVERNIGHT...AND REACH THEIR
PEAK WEDNESDAY AFTERNOON AND EVENING. SUSTAINED WINDS FROM 20 TO
30 MPH ARE LIKELY WITH GUSTS IN EXCESS OF 50 MPH AT TIMES...
ESPECIALLY WEDNESDAY AFTERNOON. MOTORISTS TRAVELING THROUGH THE
MOUNTAIN PASSES AND INTO THE DESERTS MAY ENCOUNTER REDUCED
VISIBILITIES IN BLOWING DUST AND SAND.

CAZ055-056-058-060>062-040430-
/O.CON.KSGX.WI.Y.0074.080603T2100Z-080605T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
141 PM PDT TUE JUN 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. 

STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS
THROUGH WEDNESDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED
WEDNESDAY AFTERNOON AND EVENING WHEN NORTHWEST WINDS FROM 20 TO 30
MPH WILL GUST IN EXCESS OF 50 MPH AT TIMES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO LESS THAN A QUARTER MILE.

$$

MM
000 
WWUS76 KSGX 040432
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
932 PM PDT TUE JUN 3 2008

...STRONG NORTHWEST WINDS IN THE MOUNTAINS AND DESERTS THROUGH
WEDNESDAY NIGHT...

.STRONG NORTHWEST WINDS WILL IMPACT THE MOUNTAINS AND DESERTS OF
SOUTHERN CALIFORNIA THROUGH WEDNESDAY NIGHT. THE WINDS WILL
PEAK WEDNESDAY AFTERNOON AND EVENING. SUSTAINED WINDS FROM 20 TO
30 MPH ARE LIKELY WITH GUSTS IN EXCESS OF 50 MPH AT TIMES...
ESPECIALLY LATE WEDNESDAY. MOTORISTS TRAVELLING THROUGH THE
MOUNTAIN PASSES AND INTO THE DESERTS MAY ENCOUNTER REDUCED
VISIBILITIES IN BLOWING DUST AND SAND.

CAZ055-056-058-060>062-041300-
/O.CON.KSGX.WI.Y.0074.000000T0000Z-080605T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
932 PM PDT TUE JUN 3 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. 

STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS
THROUGH WEDNESDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED
WEDNESDAY AFTERNOON AND EVENING WHEN NORTHWEST WINDS FROM 20 TO
30 MPH WILL GUST IN EXCESS OF 50 MPH AT TIMES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO LESS THAN A QUARTER MILE...ESPECIALLY IN THE
DESERTS.

$$

MM/MAXWELL
000 
WWUS76 KSGX 041242
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
542 AM PDT WED JUN 4 2008


CAZ055-056-058-060>062-042045-
/O.CON.KSGX.WI.Y.0074.000000T0000Z-080605T1000Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
542 AM PDT WED JUN 4 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT THURSDAY. 

STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS
THROUGH WEDNESDAY NIGHT. THE STRONGEST WINDS ARE EXPECTED
WEDNESDAY AFTERNOON AND EVENING WHEN NORTHWEST WINDS FROM 20 TO
30 MPH WILL GUST IN EXCESS OF 50 MPH AT TIMES.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND COULD
REDUCE VISIBILITY TO LESS THAN A QUARTER MILE...ESPECIALLY IN THE
DESERTS.

$$
000 
WWUS76 KSGX 041639
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
939 AM PDT WED JUN 4 2008

CAZ061-062-050100-
/O.NEW.KSGX.HW.W.0015.080604T2100Z-080605T1000Z/
/O.EXT.KSGX.WI.Y.0074.000000T0000Z-080604T2100Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
939 AM PDT WED JUN 4 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM
PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT
THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. 

STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS
THROUGH TONIGHT. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON
AND EVENING WHEN NORTHWEST WINDS WILL GUST IN EXCESS OF 60 MPH AT
TIMES.

WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR
HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND WILL REDUCE
VISIBILITY TO LESS THAN A QUARTER MILE... ESPECIALLY BELOW CANYONS
AND PASSES.

A HIGH WIND WARNING ALSO MEANS SUSTAINED WIND SPEEDS AND OR GUSTS
CAN LEAD TO PROPERTY DAMAGE. BE ALERT FOR FLYING DEBRIS. DOWNED
POWER LINES AND TREES ARE ALSO POSSIBLE.

$$

CAZ055-056-058-050100-
/O.NEW.KSGX.HW.W.0015.080604T2100Z-080605T1000Z/
/O.EXT.KSGX.WI.Y.0074.000000T0000Z-080604T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
939 AM PDT WED JUN 4 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM
PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT
THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. 

STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS
THROUGH TONIGHT. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON
AND EVENING WHEN NORTHWEST WINDS WILL GUST IN EXCESS OF 60 MPH AT
TIMES.

WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR
HIGH PROFILE VEHICLES.

A HIGH WIND WARNING ALSO MEANS SUSTAINED WIND SPEEDS AND OR GUSTS
CAN CAUSE PROPERTY DAMAGE. BE ALERT FOR FLYING DEBRIS. DOWNED
POWER LINES AND TREES ARE ALSO POSSIBLE.

$$

CAZ060-050100-
/O.NEW.KSGX.HW.W.0015.080604T1800Z-080605T1000Z/
/O.EXT.KSGX.WI.Y.0074.000000T0000Z-080604T1800Z/
APPLE AND LUCERNE VALLEYS-
939 AM PDT WED JUN 4 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING...
...HIGH WIND WARNING IN EFFECT UNTIL 3 AM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. THE WIND
ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS
THROUGH TONIGHT. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON
AND EVENING WHEN NORTHWEST WINDS WILL GUST IN EXCESS OF 60 MPH AT
TIMES.

WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR
HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND WILL REDUCE
VISIBILITY TO LESS THAN A QUARTER MILE... ESPECIALLY BELOW CANYONS
AND PASSES.

A HIGH WIND WARNING ALSO MEANS SUSTAINED WIND SPEEDS AND OR GUSTS
CAN CAUSE PROPERTY DAMAGE. BE ALERT FOR FLYING DEBRIS. DOWNED
POWER LINES AND TREES ARE ALSO POSSIBLE.

$$

BALFOUR
000 
WWUS76 KSGX 041649 CCA
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
939 AM PDT WED JUN 4 2008

CORRECTION TO START TIME IN HEADLINE FOR APPLE LUCERNE VALLEYS 

CAZ061-062-050100-
/O.NEW.KSGX.HW.W.0015.080604T2100Z-080605T1000Z/
/O.EXT.KSGX.WI.Y.0074.000000T0000Z-080604T2100Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
939 AM PDT WED JUN 4 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM
PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT
THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. 

STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS
THROUGH TONIGHT. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON
AND EVENING WHEN NORTHWEST WINDS WILL GUST IN EXCESS OF 60 MPH AT
TIMES.

WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR
HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND WILL REDUCE
VISIBILITY TO LESS THAN A QUARTER MILE... ESPECIALLY BELOW CANYONS
AND PASSES.

A HIGH WIND WARNING ALSO MEANS SUSTAINED WIND SPEEDS AND OR GUSTS
CAN LEAD TO PROPERTY DAMAGE. BE ALERT FOR FLYING DEBRIS. DOWNED
POWER LINES AND TREES ARE ALSO POSSIBLE.

$$

CAZ055-056-058-050100-
/O.NEW.KSGX.HW.W.0015.080604T2100Z-080605T1000Z/
/O.EXT.KSGX.WI.Y.0074.000000T0000Z-080604T2100Z/
SAN BERNARDINO COUNTY MOUNTAINS-RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
939 AM PDT WED JUN 4 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PDT THIS AFTERNOON...
...HIGH WIND WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM
PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 3 AM PDT
THURSDAY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PDT THIS
AFTERNOON. 

STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS
THROUGH TONIGHT. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON
AND EVENING WHEN NORTHWEST WINDS WILL GUST IN EXCESS OF 60 MPH AT
TIMES.

WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR
HIGH PROFILE VEHICLES.

A HIGH WIND WARNING ALSO MEANS SUSTAINED WIND SPEEDS AND OR GUSTS
CAN CAUSE PROPERTY DAMAGE. BE ALERT FOR FLYING DEBRIS. DOWNED
POWER LINES AND TREES ARE ALSO POSSIBLE.

$$

CAZ060-050100-
/O.NEW.KSGX.HW.W.0015.080604T1800Z-080605T1000Z/
/O.EXT.KSGX.WI.Y.0074.000000T0000Z-080604T1800Z/
APPLE AND LUCERNE VALLEYS-
948 AM PDT WED JUN 4 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING...
...HIGH WIND WARNING IN EFFECT FROM 11 AM PDT UNTIL 3 AM PDT 
THURSDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 3 AM PDT THURSDAY. THE WIND
ADVISORY IS NOW IN EFFECT UNTIL 11 AM PDT THIS MORNING. 

STRONG NORTHWEST WINDS WILL CREATE HAZARDOUS DRIVING CONDITIONS
THROUGH TONIGHT. THE STRONGEST WINDS ARE EXPECTED THIS AFTERNOON
AND EVENING WHEN NORTHWEST WINDS WILL GUST IN EXCESS OF 60 MPH AT
TIMES.

WINDS THIS STRONG CAN MAKE DRIVING HAZARDOUS... ESPECIALLY FOR
HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST AND SAND WILL REDUCE
VISIBILITY TO LESS THAN A QUARTER MILE... ESPECIALLY BELOW CANYONS
AND PASSES.

A HIGH WIND WARNING ALSO MEANS SUSTAINED WIND SPEEDS AND OR GUSTS
CAN CAUSE PROPERTY DAMAGE. BE ALERT FOR FLYING DEBRIS. DOWNED
POWER LINES AND TREES ARE ALSO POSSIBLE.

$$

BALFOUR

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this wind advisory went out at Jun 2, 1:30 PM PDT, 7 hours 40 minutes earlier.

Area forecast discussion, Jun 2, 1:30 PM PDT, 7 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
130 PM PDT MON JUN 2 2008

.SYNOPSIS...A DEEPENING MARINE LAYER AND INCREASING ONSHORE FLOW
WILL BRING COOLING TO THE INLAND VALLEYS AND DESERTS THROUGH MIDWEEK
AS LOW PRESSURE STRENGTHENS OVER NEVADA. STRONG ONSHORE FLOW
WEDNESDAY WILL RESULT IN VERY WINDY CONDITIONS IN THE MOUNTAINS AND
DESERTS...AND A DEEPER MARINE LAYER WITH MORE PERSISTENT LOW CLOUDS
WEST OF THE MOUNTAINS. AS THE LOW MOVES EAST...SOME WARMING IS
EXPECTED LATE IN THE WEEK.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

VISIBLE SATELLITE IMAGERY SHOWED CLEAR SKIES OVER THE CWA AT 20Z
WITH MARINE CLOUDS SWIRLING OFF THE COAST. MODERATE ONSHORE SURFACE
PRESSURE GRADIENTS WERE INDICATED TO THE DESERTS.

LOOK FOR GRADUAL COOLING OVER THE NEXT COUPLE OF DAYS AS A VIGOROUS
WESTERLY JET OFF THE PACIFIC CARVES OUT A LARGE AREA OF LOW PRESSURE
ACROSS THE WESTERN STATES BY WED. THIS SHOULD STRENGTHEN SURFACE LOW
PRESSURE OVER NEVADA...RESULTING IN STRONG ONSHORE WINDS OVER THE
MOUNTAINS AND IN THE DESERTS. AT LEAST WIND ADVISORIES WILL BE
NEEDED ON WED...WITH OUR LOCAL WIND PROGRAM INDICATING GUSTS IN THE
WINDIER SPOTS COULD EASILY TOP 50 MPH. DAYTIME TEMPERATURES WILL
FALL BACK BELOW SEASONAL AVERAGES AS THE MARINE LAYER DEEPENS AND
CLEARING NEAR THE COAST BECOMES MORE DIFFICULT. SOME COOLING WILL BE
FELT IN THE DESERTS AS WELL.

BY THU AND FRI...THE ONSHORE FLOW WEAKENS AND LOW PRESSURE MOVES
EAST ALLOWING HEIGHTS/THICKNESS TO RISE OVER THE SW. THIS SHOULD
CAUSE WARMING...WHICH WILL BE MORE PROMINENT INLAND...AWAY FROM THE
COAST...AND LESS EXTENSIVE NIGHT AND MORNING LOW CLOUDS AND FOG.

BY THE WEEKEND AND INTO EARLY NEXT WEEK...MEDIUM RANGE MODELS
INDICATE BROAD TROUGHING IS AGAIN FAVORED OVER THE WEST COAST. THIS
SHOULD KEEP A MODERATE ONSHORE FLOW PATTERN IN PLACE WITH SEASONAL
WEATHER. BASICALLY WARM DAYS INLAND...BUT CLOSER TO THE COAST THE
WEATHER WILL BE DICTATED BY THE COASTAL EDDY AND STRENGTH OF THE
INVERSION TOPPING THE MARINE LAYER AND RESULTING DAYTIME CLEARING.

CONFIDENCE DECREASES BY EARLY NEXT WEEK AS THE ECMWF AND GFS
DIVERGE. THE ECMWF FAVORS EXPANSION OF THE STRONG UPPER RIDGES OVER
THE LOWER MISSISSIPPI VALLEY AND THE EAST PACIFIC WHICH CHOKES OFF
THE UPPER TROUGH...ALLOWING HEIGHTS TO RISE A BIT MORE THAN THE 12Z
GFS RUN.

&&

.AVIATION...
021915Z...LATE MORNING MDCRS SOUNDINGS CONTINUE TO SHOW THE MARINE
LAYER DEPTH TO BE AROUND 2000 FEET. THE MARINE LAYER SHOULD DEEPEN
TO AROUND 2500 FEET TONIGHT IN RESPONSE TO A COASTAL EDDY. FURTHER
DEEPENING EXPECTED TUESDAY NIGHT INTO WEDNESDAY MORNING.

STRATUS WITH BASES AROUND 1500 FEET MSL SHOULD PUSH BACK ONTO THE
COAST BY SUNSET. STRATUS SHOULD THEN PUSH INLAND DURING THE EVENING
WITH COASTAL AIRPORTS GETTING CEILINGS BETWEEN 04Z AND 07Z. EXPECT
BREAKUP OF THE STRATUS BETWEEN 16Z AND 18Z ON TUESDAY.

ABOVE THE MARINE LAYER INCLUDING THE MOUNTAINS AND DESERT AREAS...A
MOSTLY CLEAR SKY WITH UNRESTRICTED VISIBILITIES WILL CONTINUE
THROUGH TUESDAY.  HORTON

&&

.MARINE...
021915Z...MODELS ARE KEYING IN ON SOME FAIRLY LARGE WIND GENERATED
NORTHWEST SWELL MAINLY FOR THE OUTER WATERS FOR WEDNESDAY INTO
THURSDAY. THIS SWELL SHOULD BRING A PERIOD OF ROUGH SEAS TO THE
OUTER WATERS DURING THE PERIOD. SOME INCREASE OF SWELLS CAN BE
EXPECTED OVER THE INNER WATERS DURING THE PERIOD BUT A FAIRLY STRONG
COASTAL EDDY IS FORECAST TO DEVELOP WHICH SHOULD REDUCE THE SWELLS
FOR THE INNER WATERS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...NONE.

&&

PUBLIC...JAD
AVIATION/MARINE...HORTON
Hazardous weather outlook, Jun 2, 1:00 AM PDT, 20 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
100 AM PDT MON JUN 2 2008

CAZ055-056-058-060-061-062-031200-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
100 AM PDT MON JUN 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY THROUGH TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... TUESDAY THROUGH SUNDAY.

STRONG GUSTY WINDS WILL OCCUR AT TIMES OVER THE MOUNTAINS AND
DESERTS TUESDAY THROUGH WEDNESDAY. STRONGEST WINDS WILL OCCUR
WEDNESDAY AFTERNOON AND EVENING WHEN GUSTS COULD EXCEED 45
MPH...ESPECIALLY ON THE DESERT SLOPES OF THE MOUNTAINS AND NEAR
BANNING PASS.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS NOT REQUESTED FOR THIS AREA...
HOWEVER WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT
WEATHER CONDITIONS.

MAXWELL

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:33 PM PDTCoastal Flood AdvisorySGXSan Diego50 hr

Nearby

Wind Advisories in California, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.